Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 278, NWS Twin Cities, MN

August 6, 2008Saint Croix County, Wisconsin; Washington County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2008, 2:30 PM CDT for Saint Croix County, Wisconsin; Washington County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2008, 2:30 PM CDT (19:30 UTC)
Expired
Aug 6, 2008, 3:15 PM CDT
In force
45 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Washington County, MN, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 061930
SVRMPX
MNC163-WIC109-062015-
/O.NEW.KMPX.SV.W.0278.080806T1930Z-080806T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHWESTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 315 PM CDT

* AT 226 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 8 MILES NORTH OF FOREST LAKE...OR ABOUT 16
  MILES SOUTHEAST OF CAMBRIDGE...AND MOVING SOUTHEAST AT 36 MPH.

* SOME LOCATIONS INCLUDE...
  FOREST LAKE...
  SCANDIA...
  HUGO...
  MARINE ON ST CROIX...
  MAHTOMEDI...
  SOMERSET...
  STILLWATER...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4506 9260 4504 9298 4507 9300 4509 9298
      4513 9298 4514 9302 4530 9302 4530 9283
TIME...MOT...LOC 1930Z 327DEG 31KT 4537 9298

$$
4 follow-up statements
000 
WWUS53 KMPX 061944
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
244 PM CDT WED AUG 6 2008

MNC163-WIC109-062015-
/O.CON.KMPX.SV.W.0278.000000T0000Z-080806T2015Z/
WASHINGTON MN-ST. CROIX WI-
244 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN ST. CROIX AND NORTHERN WASHINGTON COUNTIES...

AT 240 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THE SEVERE STORM WAS LOCATED 4 MILES EAST OF FOREST
LAKE...AND MOVING SOUTHEAST AT 37 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SCANDIA...STILLWATER...MARINE
ON ST CROIX...MAHTOMEDI...WILLERNIE...HUGO...FOREST LAKE AND
SOMERSET.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A WEAK TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4506 9260 4504 9298 4507 9299 4509 9298
      4513 9298 4514 9302 4530 9302 4530 9283
TIME...MOT...LOC 1944Z 322DEG 32KT 4527 9287

$$
000 
WWUS53 KMPX 061951
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT WED AUG 6 2008

MNC163-WIC109-062015-
/O.CON.KMPX.SV.W.0278.000000T0000Z-080806T2015Z/
WASHINGTON MN-ST. CROIX WI-
251 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN ST. CROIX AND NORTHERN WASHINGTON COUNTIES...

AT 249 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THE SEVERE STORM WAS LOCATED NEAR SCANDIA...OR ABOUT OVER
SCANDIA...AND MOVING SOUTHEAST AT 38 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SCANDIA...STILLWATER...MARINE
ON ST CROIX AND SOMERSET.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4506 9260 4505 9291 4523 9297 4530 9293
      4530 9283
TIME...MOT...LOC 1951Z 326DEG 33KT 4523 9281

$$
000 
WWUS53 KMPX 062003
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT WED AUG 6 2008

MNC163-WIC109-062015-
/O.CON.KMPX.SV.W.0278.000000T0000Z-080806T2015Z/
WASHINGTON MN-ST. CROIX WI-
303 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN ST. CROIX AND NORTHERN WASHINGTON COUNTIES...

AT 258 PM CDT... QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THE SEVERE STORM WAS LOCATED NEAR MARINE ON ST CROIX...OR ABOUT
OVER MARINE ON ST CROIX...AND MOVING SOUTHEAST AT 38 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SCANDIA...STILLWATER...MARINE
ON ST CROIX...MAHTOMEDI...WILLERNIE...HUGO...FOREST LAKE AND
SOMERSET.

ANOTHER WARNING MAY BE NEEDED FOR SOUTHERN POLK COUNTY IF THE STORM 
MAINTAINS ITS CURRENT INTENSITY.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4506 9260 4504 9298 4507 9299 4509 9298
      4513 9298 4514 9302 4530 9302 4530 9283
TIME...MOT...LOC 2003Z 326DEG 33KT 4514 9272

$$
000 
WWUS53 KMPX 062005 CCA
SVSMPX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT WED AUG 6 2008

MNC163-WIC109-062015-
/O.COR.KMPX.SV.W.0278.000000T0000Z-080806T2015Z/
WASHINGTON MN-ST. CROIX WI-
303 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN ST. CROIX AND NORTHERN WASHINGTON COUNTIES...

AT 258 PM CDT...DOPPLER RADAR INDICATED QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE SEVERE STORM WAS LOCATED 
NEAR MARINE ON ST CROIX...OR ABOUT OVER MARINE ON ST CROIX...AND 
MOVING SOUTHEAST AT 38 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SCANDIA...STILLWATER...MARINE
ON ST CROIX...MAHTOMEDI...WILLERNIE...HUGO...FOREST LAKE AND
SOMERSET.

ANOTHER WARNING MAY BE NEEDED FOR SOUTHERN POLK COUNTY IF THE STORM 
MAINTAINS ITS CURRENT INTENSITY.

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4506 9260 4504 9298 4507 9299 4509 9298
      4513 9298 4514 9302 4530 9302 4530 9283
TIME...MOT...LOC 2003Z 326DEG 33KT 4514 9272

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:27 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 6, 11:27 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1127 AM CDT WED AUG 6 2008

.UPDATE...

.DISCUSSION...
GOING FORECAST FOR THIS AFTN LOOKS PRETTY MUCH ON TRACK. GOES WV
LOOP THIS LATE MORNING SHOWING A NICE SHORT WAVE WITH ASSOCIATED
PV ANOMALY DROPPING SOUTHEAST ACROSS NRN MN. NARROW RIBBON OF
SUPPRESSION BETWEEN THIS AND MID-LEVEL FRONTOGENETIC FORCING ACROSS
NRN IA AND SRN MN. THE LIGHT RAIN IN SRN MN SHOULD SCOOT
SOUTHWARD SOON INTO THE AFTN. BUT THE SHORTWAVE UPSTATE MN WILL
LIKELY PROMOTE THE DEVELOP OF SCT SHOWERS AND T-STORMS SOON INTO
THE AFTN ACROSS PRIMARILY ERN MN AND WRN WI. DIAGNOSTIC MODELS
AND ACARS SOUNDINGS INDICATING STEEP LAPSE RATES IN THE 850-500MB
LAYER IN RESPONSE TO THE COOLING MID-LEVELS. THIS YIELDS TALL
NARROW CAPE IN THIS CORRIDOR...APPROX 500-1200 J/KG PREDICTED BY
THE 15Z RUC FOR THIS AFTN FROM ERN MN INTO WRN WI. THIS SEEMS
REASONABLE WITH FORECASTED MAX TEMPS AND TDS THIS AFTN AND
CURRENT TRENDS. SFC RESPONSIVE COLD FRONT SHOWING UP IN THE OBS
UPSTREAM...AIDING A LITTLE MORE IN COVERAGE AND POOLING OF
AFOREMENTIONED CAPE VALUES. SO HAVE BUMPED UP POPS SLIGHTLY IN WRN
WI. THINK WINDOW OF TIME FOR SCT CONVECTION IN OUR FORECAST AREA
SHOULD MAINLY BE 1 PM TO 5 PM. SVR THREAT LOOKS MINIMAL DUE TO THE
MARGINAL INSTABILITY AND MOISTURE. COOL POCKET ALOFT THOUGH
YIELDING WET BULB ZERO HEIGHTS NEAR 10 KFT THIS AFTN IN WRN
WI...PRETTY LOW ESPECIALLY COMPARED TO RECENTLY. SO SOME SMALL
HAIL POSSIBLE WITH ANY T-STORMS. UNIDIRECTIONAL NWRLY PROFILE
WOULD FAVOR SOME WINDS IN T-STORMS...BUT MORE SO ONCE CLUSTERED.
WOULD THINK A LITTLE BETTER CHANCE OF THAT INTO CTRL WI. TEMPS
LOOK ON TRACK FOR THIS AFTN.

&&

.PREV DISCUSSION...
/ISSUED 626 AM CDT WED AUG 6 2008/

A COUPLE OF AREAS OF FORCING WILL AFFECT PARTS OF THE CWA TODAY.
CONVECTION OVER THE DAKOTAS IN A REGION OF MID LEVEL INSTABILITY
WITH THE GRADIENT ACROSS NORTHERN SD. THIS REGION ALSO UNDER THE
RIGHT ENTRANCE REGION OF THE UPPER JET EXTENDING ACROSS ND INTO
CENTRAL MN. SOME OF THIS PRECIP MAY BRUSH OUR FAR SW AREAS THIS
MORNING. SECONDLY...SHORT WAVE IN THE NW FLOW HEADING TOWARD ND
AND NORTHERN MN. NAM SEEMS TO HAVE HANDLE ON THE VORT PATTERN.
BEST FORCING FROM THIS WILL PASS JUST TO OUR NORTH...BUT SHOULD
BE ENOUGH INSTABILITY TO CAUSE A FEW SHOWERS OR TSTMS OVER OUR
AREA THIS AFTERNOON INTO THE EVENING. GFS MOS SEEMS A LITTLE LOW
FOR HIGH TEMPS...SO WILL GO CLOSER TO MET/FWC. SHOULD BE DECENT
SINKING BEHIND THE FRONT AND TROUGH SO THE CURRENT MOSTLY CLEAR
SKY GRIDS LOOK GOOD. WILL BRING CLEARING IN A LITTLE EARLIER
OVERNIGHT THOUGH. REST OF THE WEEK AND INTO THE FIRST PART OF THE
WEEKEND LOOK DRY WITH THE NORTHWEST FLOW PROVIDING TEMPS NEAR OR
JUST A TOUCH BELOW NORMAL. THE END OF THE WEEKEND AND EARLY NEXT
WEEK A LITTLE IN QUESTION. THE ECMWF HAS BEEN SHOWING A TREND OF
THE RIDGE FLATTENING THE LAST FEW RUNS...WITH A WAVE AFFECTING
PARTS OF THE AREA. COULD BE POTENTIAL FOR A SPLIT THOUGH...WITH
BETTER MOISTURE TRANSPORT JUST TO OUR SOUTH. WILL INTRODUCE A
SMALL POP FOR THIS ON SUNDAY. THERE IS ALSO A FAIR AMOUNT OF
SPREAD BETWEEN MIN AND MAX TEMPS IN THE ENSEMBLE OUTPUT FOR SUNDAY
INTO TUESDAY...PROBABLY DUE TO THE UNCERTAINTY IN THE STRENGTH OF
THE RIDGE OVER MIDDLE PART OF THE CONUS.

&&

.AVIATION.../18Z TAF ISSUANCE/

SCT SHRA WITH SOME -TSRA EXPECTED IN WRN WI THIS AFTN WITH ISOLD
COVERAGE IN ERN MN. THIS IS IN RESPONSE TO A MID-LEVEL
DISTURBANCE DROPPING SOUTHEAST ACROSS THE FORECAST AREA. STEEP
LAPSE RATES SHOULD FAVOR THE QUICK DEVELOPMENT OF ISOLD TO SCT
SHOWERS BETWEEN 18Z AND 20Z IN CTRL MN TO NWRN WI. THIS WOULD BE
WHERE A SFC TROUGH IS DROPPING SOUTHEASTWARD CAUSING A WIND SHIFT
FROM WRLY TO A MORE PREDOMINATE NWRLY. AS THIS PROPAGATES
SOUTHEAST THERE WILL BE POTENTIAL FOR SOME THUNDER GIVEN
CONVECTIVE INDICES. COVERAGE OF SHOWERS SHOULD BE 20 TO 40
PERCENT FROM RNH TO EAU FROM 19Z TO 22Z OR SO. SOME SMALL HAIL
POSSIBLE ALONG WITH A BRIEF GUSTY WIND UNDER ANY T-STORMS.
DEVELOPMENT FURTHER WESTWARD TOWARDS AXN...RWF...AND STC SEEMS
MINIMAL WITH SUPPRESSION ALOFT...BUT THERE IS A SMALL CHANCE.
WINDS THIS AFTN WILL ALSO OCCASIONALLY GUST TO 15 TO 17 KTS JUST
DUE TO MIXING WITH UNIDIRECTIONAL NWRLY FLOW ALOFT. SKIES SHOULD
BECOME CLEAR THIS EVENING AND ESPECIALLY SO OVERNIGHT. VFR DRY
CONDITIONS WITH GENTLE NRLY FLOW THEN LOOK TO PREVAIL ALL THE WAY
INTO SAT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/MTF
Hazardous weather outlook, Aug 6, 12:08 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 PM CDT WED AUG 6 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1208 PM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IN RESPONSE TO A SURFACE TROUGH MOVING THROUGH MINNESOTA AND
WISCONSIN...ISOLATED TO SCATTERED THUNDERSTORMS WILL TRAVERSE
SOUTHEAST ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN THIS
AFTERNOON. SMALL HAIL WILL BE LIKELY FROM STRONGER
THUNDERSTORMS...WITH A SMALL CHANCE FOR A SEVERE STORM WITH
QUARTER SIZE HAIL AND GUSTY WINDS. THE THUNDERSTORMS WILL MOVE OUT
OF THE OUTLOOK AREA BY 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT INTO
THE BEGINNING OF NEXT WEEK AS LOW PRESSURE DEVELOPS FROM THE
NORTHERN PLAINS INTO THE MIDWEST. AT THIS TIME...THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...BUT
ANY REPORTS OF HAIL RECEIVED WILL BE APPRECIATED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:44 PM CDTSevere Thunderstorm WarningMPXPolk46 min
Aug 6, 2:03 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.